October  2012, 8(4): 781-806. doi: 10.3934/jimo.2012.8.781

Markovian retrial queues with two way communication

1. 

Department of Statistics and O.R., Faculty of Mathematics, Complutense University of Madrid, Madrid 28040, Spain

2. 

Department of Mathematical and Computing Sciences, Tokyo Institute of Technology, Ookayama, Tokyo 152-8552, Japan

Received  September 2011 Revised  July 2012 Published  September 2012

In this paper, we first consider single server retrial queues with two way communication. Ingoing calls arrive at the server according to a Poisson process. Service times of these calls follow an exponential distribution. If the server is idle, it starts making an outgoing call in an exponentially distributed time. The duration of outgoing calls follows another exponential distribution. An ingoing arriving call that finds the server being busy joins an orbit and retries to enter the server after some exponentially distributed time. For this model, we present an extensive study in which we derive explicit expressions for the joint stationary distribution of the number of ingoing calls in the orbit and the state of the server, the partial factorial moments as well as their generating functions. Furthermore, we obtain asymptotic formulae for the joint stationary distribution and the factorial moments. We then extend the study to multiserver retrial queues with two way communication for which a necessary and sufficient condition for the stability, an explicit formula for average number of ingoing calls in the servers and a level-dependent quasi-birth-and-death process are derived.
Citation: Jesus R. Artalejo, Tuan Phung-Duc. Markovian retrial queues with two way communication. Journal of Industrial and Management Optimization, 2012, 8 (4) : 781-806. doi: 10.3934/jimo.2012.8.781
References:
[1]

Z. Aksin, M. Armony and V. Mehrotra, The modern call center: A multi-disciplinary perspective on operations management research, Production and Operations Management, 16 (2007), 665-688. doi: 10.1111/j.1937-5956.2007.tb00288.x.

[2]

J. R. Artalejo and A. Gomez-Corral, Steady state solution of a single-server queue with linear repeated request, Journal of Applied Probability, 34 (1997), 223-233. doi: 10.2307/3215189.

[3]

J. R. Artalejo and A. Gomez-Corral, "Retrial Queueing Systems: A Computational Approach," Springer, Berlin, 2008. doi: 10.1007/978-3-540-78725-9.

[4]

J. R. Artalejo, Accessible bibliography on retrial queues: Progress in 2000-2009, Mathematical and Computer Modelling, 51 (2010), 1071-1081. doi: 10.1016/j.mcm.2009.12.011.

[5]

J. R. Artalejo and J. A. C. Resing, Mean value analysis of single server retrial queues, Asia-Pacific Journal of Operational Research, 27 (2010), 335-345. doi: 10.1142/S0217595910002739.

[6]

K. Avrachenkov, A. Dudin and V. Klimenok, Retrial queueing model MMAP/$M_{2}$/1 with two orbits, Lecture Notes on Computer Science, 6235 (2010), 107-118. doi: 10.1007/978-3-642-15428-7_12.

[7]

S. Bhulai and G. Koole, A queueing model for call blending in call centers, IEEE transactions on Automatic Control, 48 (2003), 1434-1438. doi: 10.1109/TAC.2003.815038.

[8]

B. D. Choi, K. B. Choi and Y. W. Lee, M/G/1 Retrial queueing systems with two types of calls and finite capacity, Queueing Systems, 19 (1995), 215-229. doi: 10.1007/BF01148947.

[9]

B. D. Choi, Y. C. Kim and Y. W. Lee, The M/M/$c$ retrial queue with geometric loss and feedback, Computers & Mathematics with Applications, 36 (1998), 41-52. doi: 10.1016/S0898-1221(98)00160-6.

[10]

A. Deslauriers, P. LfEcuyer, J. Pichitlamken, A. Ingolfsson and A. N. Avramidis, Markov chain models of a telephone call center with call blending, Computers & Operations Research, 34 (2007), 1616-1645. doi: 10.1016/j.cor.2005.06.019.

[11]

G. I. Falin, Model of coupled switching in presence of recurrent calls, Engineering Cybernetics Review, 17 (1979), 53-59.

[12]

G. I. Falin and J. G. C. Templeton, "Retrial Queues," Chapman and Hall, London, 1997.

[13]

P. Flajolet and R. Sedgewick, "Analytic Combinatorics," Cambridge University Press, Cambridge, 2009.

[14]

T. Hanschke, Explicit formulas for the characteristics of the M/M/2/2 queue with repeated attempts, Journal of Applied Probability, 24 (1987), 486-494.

[15]

J. Kim, B. Kim and S. S. Ko, Tail asymptotics for the queue size distribution in an M/G/1 retrial queue, Journal of Applied Probability, 44 (2007), 1111-1118.

[16]

J. Kim, Retrial queueing system with collision and impatience, Communications of the Korean Mathematical Society, 25 (2010), 647-653. doi: 10.4134/CKMS.2010.25.4.647.

[17]

B. Kim, Stability of a retrial queueing network with different classes of customers and restricted resource pooling, Journal of Industrial and Management Optimization, 7 (2011), 753-765.

[18]

G. Koole and A. Mandelbaum, Queueing models of call centers: An introduction, Annals of Operations Research, 113 (2002), 41-59. doi: 10.1023/A:1020949626017.

[19]

A. Krishnamoorthy, T. G. Deepak and V. C. Joshua, An M/G/1 retrial queue with nonpersistent customers and orbital search, Stochastic Analysis and Applications, 23 (2005), 975-997. doi: 10.1080/07362990500186753.

[20]

J. D. C. Little, A proof for the queuing formula: $L = \lambda W$, Operations Research, 9 (1961), 383-387. doi: 10.1287/opre.9.3.383.

[21]

M. Martin and J. R. Artalejo, Analysis of an M/G/1 queue with two types of impatient units, Advances in Applied Probability, 27 (1995), 840-861. doi: 10.2307/1428136.

[22]

M. F. Neuts and B. M. Rao, Numerical investigation of a multiserver retrial model, Queueing Systems, 7 (1990), 169-190. doi: 10.1007/BF01158473.

[23]

T. Phung-Duc, H. Masuyama, S. Kasahara and Y. Takahashi, M/M/3/3 and M/M/4/4 retrial queues, Journal of Industrial and Management Optimization, 5 (2009), 431-451. doi: 10.3934/jimo.2009.5.431.

[24]

T. Phung-Duc, H. Masuyama, S. Kasahara and Y. Takahashi, State-dependent M/M/c/c + r retrial queues with Bernoulli abandonment, Journal of Industrial and Management Optimization, 6 (2010), 517-540. doi: 10.3934/jimo.2010.6.517.

[25]

T. Phung-Duc, H. Masuyama, S. Kasahara and Y. Takahashi, A simple algorithm for the rate matrices of level-dependent QBD processes, Proceedings of the 5th International Conference on Queueing Theory and Network Applications, (2010), 46-52.

[26]

D. A. Samuelson, Predictive dialing for outbound telephone call centers, Interfaces, 29 (1999), 66-81. doi: 10.1287/inte.29.5.66.

[27]

R. Stolletz, "Performance Analysis and Optimization of Inbound Call Centers," Lecture Notes in Economics and Mathematical Systems, Springer-Verlag, Berlin, 2003.

[28]

J. Wang, L. Zhao and F. Zhang, Analysis of the finite source retrial queues with server breakdowns and repairs, Journal of Industrial and Management Optimization, 7 (2011), 655-676. doi: 10.3934/jimo.2011.7.655.

show all references

References:
[1]

Z. Aksin, M. Armony and V. Mehrotra, The modern call center: A multi-disciplinary perspective on operations management research, Production and Operations Management, 16 (2007), 665-688. doi: 10.1111/j.1937-5956.2007.tb00288.x.

[2]

J. R. Artalejo and A. Gomez-Corral, Steady state solution of a single-server queue with linear repeated request, Journal of Applied Probability, 34 (1997), 223-233. doi: 10.2307/3215189.

[3]

J. R. Artalejo and A. Gomez-Corral, "Retrial Queueing Systems: A Computational Approach," Springer, Berlin, 2008. doi: 10.1007/978-3-540-78725-9.

[4]

J. R. Artalejo, Accessible bibliography on retrial queues: Progress in 2000-2009, Mathematical and Computer Modelling, 51 (2010), 1071-1081. doi: 10.1016/j.mcm.2009.12.011.

[5]

J. R. Artalejo and J. A. C. Resing, Mean value analysis of single server retrial queues, Asia-Pacific Journal of Operational Research, 27 (2010), 335-345. doi: 10.1142/S0217595910002739.

[6]

K. Avrachenkov, A. Dudin and V. Klimenok, Retrial queueing model MMAP/$M_{2}$/1 with two orbits, Lecture Notes on Computer Science, 6235 (2010), 107-118. doi: 10.1007/978-3-642-15428-7_12.

[7]

S. Bhulai and G. Koole, A queueing model for call blending in call centers, IEEE transactions on Automatic Control, 48 (2003), 1434-1438. doi: 10.1109/TAC.2003.815038.

[8]

B. D. Choi, K. B. Choi and Y. W. Lee, M/G/1 Retrial queueing systems with two types of calls and finite capacity, Queueing Systems, 19 (1995), 215-229. doi: 10.1007/BF01148947.

[9]

B. D. Choi, Y. C. Kim and Y. W. Lee, The M/M/$c$ retrial queue with geometric loss and feedback, Computers & Mathematics with Applications, 36 (1998), 41-52. doi: 10.1016/S0898-1221(98)00160-6.

[10]

A. Deslauriers, P. LfEcuyer, J. Pichitlamken, A. Ingolfsson and A. N. Avramidis, Markov chain models of a telephone call center with call blending, Computers & Operations Research, 34 (2007), 1616-1645. doi: 10.1016/j.cor.2005.06.019.

[11]

G. I. Falin, Model of coupled switching in presence of recurrent calls, Engineering Cybernetics Review, 17 (1979), 53-59.

[12]

G. I. Falin and J. G. C. Templeton, "Retrial Queues," Chapman and Hall, London, 1997.

[13]

P. Flajolet and R. Sedgewick, "Analytic Combinatorics," Cambridge University Press, Cambridge, 2009.

[14]

T. Hanschke, Explicit formulas for the characteristics of the M/M/2/2 queue with repeated attempts, Journal of Applied Probability, 24 (1987), 486-494.

[15]

J. Kim, B. Kim and S. S. Ko, Tail asymptotics for the queue size distribution in an M/G/1 retrial queue, Journal of Applied Probability, 44 (2007), 1111-1118.

[16]

J. Kim, Retrial queueing system with collision and impatience, Communications of the Korean Mathematical Society, 25 (2010), 647-653. doi: 10.4134/CKMS.2010.25.4.647.

[17]

B. Kim, Stability of a retrial queueing network with different classes of customers and restricted resource pooling, Journal of Industrial and Management Optimization, 7 (2011), 753-765.

[18]

G. Koole and A. Mandelbaum, Queueing models of call centers: An introduction, Annals of Operations Research, 113 (2002), 41-59. doi: 10.1023/A:1020949626017.

[19]

A. Krishnamoorthy, T. G. Deepak and V. C. Joshua, An M/G/1 retrial queue with nonpersistent customers and orbital search, Stochastic Analysis and Applications, 23 (2005), 975-997. doi: 10.1080/07362990500186753.

[20]

J. D. C. Little, A proof for the queuing formula: $L = \lambda W$, Operations Research, 9 (1961), 383-387. doi: 10.1287/opre.9.3.383.

[21]

M. Martin and J. R. Artalejo, Analysis of an M/G/1 queue with two types of impatient units, Advances in Applied Probability, 27 (1995), 840-861. doi: 10.2307/1428136.

[22]

M. F. Neuts and B. M. Rao, Numerical investigation of a multiserver retrial model, Queueing Systems, 7 (1990), 169-190. doi: 10.1007/BF01158473.

[23]

T. Phung-Duc, H. Masuyama, S. Kasahara and Y. Takahashi, M/M/3/3 and M/M/4/4 retrial queues, Journal of Industrial and Management Optimization, 5 (2009), 431-451. doi: 10.3934/jimo.2009.5.431.

[24]

T. Phung-Duc, H. Masuyama, S. Kasahara and Y. Takahashi, State-dependent M/M/c/c + r retrial queues with Bernoulli abandonment, Journal of Industrial and Management Optimization, 6 (2010), 517-540. doi: 10.3934/jimo.2010.6.517.

[25]

T. Phung-Duc, H. Masuyama, S. Kasahara and Y. Takahashi, A simple algorithm for the rate matrices of level-dependent QBD processes, Proceedings of the 5th International Conference on Queueing Theory and Network Applications, (2010), 46-52.

[26]

D. A. Samuelson, Predictive dialing for outbound telephone call centers, Interfaces, 29 (1999), 66-81. doi: 10.1287/inte.29.5.66.

[27]

R. Stolletz, "Performance Analysis and Optimization of Inbound Call Centers," Lecture Notes in Economics and Mathematical Systems, Springer-Verlag, Berlin, 2003.

[28]

J. Wang, L. Zhao and F. Zhang, Analysis of the finite source retrial queues with server breakdowns and repairs, Journal of Industrial and Management Optimization, 7 (2011), 655-676. doi: 10.3934/jimo.2011.7.655.

[1]

Tuan Phung-Duc, Ken’ichi Kawanishi. Multiserver retrial queues with after-call work. Numerical Algebra, Control and Optimization, 2011, 1 (4) : 639-656. doi: 10.3934/naco.2011.1.639

[2]

Tuan Phung-Duc, Wouter Rogiest, Sabine Wittevrongel. Single server retrial queues with speed scaling: Analysis and performance evaluation. Journal of Industrial and Management Optimization, 2017, 13 (4) : 1927-1943. doi: 10.3934/jimo.2017025

[3]

Jinting Wang, Linfei Zhao, Feng Zhang. Analysis of the finite source retrial queues with server breakdowns and repairs. Journal of Industrial and Management Optimization, 2011, 7 (3) : 655-676. doi: 10.3934/jimo.2011.7.655

[4]

Balasubramanian Krishna Kumar, Ramachandran Navaneetha Krishnan, Rathinam Sankar, Ramasamy Rukmani. Analysis of dynamic service system between regular and retrial queues with impatient customers. Journal of Industrial and Management Optimization, 2022, 18 (1) : 267-295. doi: 10.3934/jimo.2020153

[5]

G. Wei, P. Clifford. Analysis and numerical approximation of a class of two-way diffusions. Communications on Pure and Applied Analysis, 2003, 2 (1) : 91-99. doi: 10.3934/cpaa.2003.2.91

[6]

Tuan Phung-Duc. Single server retrial queues with setup time. Journal of Industrial and Management Optimization, 2017, (3) : 1329-1345. doi: 10.3934/jimo.2016075

[7]

Tuan Phung-Duc, Hiroyuki Masuyama, Shoji Kasahara, Yutaka Takahashi. M/M/3/3 and M/M/4/4 retrial queues. Journal of Industrial and Management Optimization, 2009, 5 (3) : 431-451. doi: 10.3934/jimo.2009.5.431

[8]

Tuan Phung-Duc, Ken'ichi Kawanishi. Multiserver retrial queue with setup time and its application to data centers. Journal of Industrial and Management Optimization, 2019, 15 (1) : 15-35. doi: 10.3934/jimo.2018030

[9]

Yulia O. Belyaeva, Björn Gebhard, Alexander L. Skubachevskii. A general way to confined stationary Vlasov-Poisson plasma configurations. Kinetic and Related Models, 2021, 14 (2) : 257-282. doi: 10.3934/krm.2021004

[10]

Dae San Kim. Infinite families of recursive formulas generating power moments of ternary Kloosterman sums with square arguments arising from symplectic groups. Advances in Mathematics of Communications, 2009, 3 (2) : 167-178. doi: 10.3934/amc.2009.3.167

[11]

Arnaud Devos, Joris Walraevens, Tuan Phung-Duc, Herwig Bruneel. Analysis of the queue lengths in a priority retrial queue with constant retrial policy. Journal of Industrial and Management Optimization, 2020, 16 (6) : 2813-2842. doi: 10.3934/jimo.2019082

[12]

Tuan Phung-Duc, Hiroyuki Masuyama, Shoji Kasahara, Yutaka Takahashi. State-dependent M/M/c/c + r retrial queues with Bernoulli abandonment. Journal of Industrial and Management Optimization, 2010, 6 (3) : 517-540. doi: 10.3934/jimo.2010.6.517

[13]

Shuichi Kawashima, Shinya Nishibata, Masataka Nishikawa. Asymptotic stability of stationary waves for two-dimensional viscous conservation laws in half plane. Conference Publications, 2003, 2003 (Special) : 469-476. doi: 10.3934/proc.2003.2003.469

[14]

Cécile Appert-Rolland, Pierre Degond, Sébastien Motsch. Two-way multi-lane traffic model for pedestrians in corridors. Networks and Heterogeneous Media, 2011, 6 (3) : 351-381. doi: 10.3934/nhm.2011.6.351

[15]

Cristian A. Coclici, Jörg Heiermann, Gh. Moroşanu, W. L. Wendland. Asymptotic analysis of a two--dimensional coupled problem for compressible viscous flows. Discrete and Continuous Dynamical Systems, 2004, 10 (1&2) : 137-163. doi: 10.3934/dcds.2004.10.137

[16]

Kazuhiko Kuraya, Hiroyuki Masuyama, Shoji Kasahara. Load distribution performance of super-node based peer-to-peer communication networks: A nonstationary Markov chain approach. Numerical Algebra, Control and Optimization, 2011, 1 (4) : 593-610. doi: 10.3934/naco.2011.1.593

[17]

Kaveh Keshmiry Zadeh, Fatemeh Harsej, Mahboubeh Sadeghpour, Mohammad Molani Aghdam. Designing a multi-echelon closed-loop supply chain with disruption in the distribution centers under uncertainty. Journal of Industrial and Management Optimization, 2022  doi: 10.3934/jimo.2022057

[18]

Tetsuji Hirayama. Analysis of multiclass feedback queues and its application to a packet scheduling problem. Journal of Industrial and Management Optimization, 2010, 6 (3) : 541-568. doi: 10.3934/jimo.2010.6.541

[19]

B. Coll, Chengzhi Li, Rafel Prohens. Quadratic perturbations of a class of quadratic reversible systems with two centers. Discrete and Continuous Dynamical Systems, 2009, 24 (3) : 699-729. doi: 10.3934/dcds.2009.24.699

[20]

Linping Peng, Zhaosheng Feng, Changjian Liu. Quadratic perturbations of a quadratic reversible Lotka-Volterra system with two centers. Discrete and Continuous Dynamical Systems, 2014, 34 (11) : 4807-4826. doi: 10.3934/dcds.2014.34.4807

2020 Impact Factor: 1.801

Metrics

  • PDF downloads (290)
  • HTML views (0)
  • Cited by (33)

Other articles
by authors

[Back to Top]